MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31903
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the cutting wire securing component located near the distal end of the sphincterotome has disconnected from the catheter.The cutting wire is intact and remains securely attached to the sphincterotome at the proximal end.However, due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component is intact therefore no part of the device is missing.The cutting wire does not show evidence of cautery application.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user: "do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break." other factors that can contribute to separation of the cutting wire securing component and the catheter include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user: "upon removing device from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip." the instructions for use contain the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." prior to distribution, all fusion omni-tomes sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome sphincterotome.When the user bowed up the cutting wire to do the sphincterotomy, the anchor [cutting wire securing component] at the distal end pulled out of the catheter and was still attached to the cutting wire.The device was removed and the physician used another to complete the procedure.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A correction was made to the manufacturing and expiration dates.

Brand Name
FUSION OMNI-TOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
scottie fariole
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key8696705
Report Number1037905-2019-00329
Device Sequence Number1889547
Product Code KNS
UDI-Device Identifier00827002319035
UDI-Public(01)00827002319035(17)220410(10)W4201947
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2022
Device Model NumberG31903
Device Catalogue NumberFS-OMNI
Device Lot NumberW4201947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-180V ENDOSCOPE
Patient SexUnknown